[Skip to Navigation]
Article
February 21, 1959

CLONIC CONVULSIONS AFTER THE ORAL USE OF PERPHENAZINE (TRILAFON)

Author Affiliations

Baltimore

From the Anesthesiology Department, the Hospital for the Women of Maryland. Dr. Gentry is visiting obstetrician.

JAMA. 1959;169(8):834-835. doi:10.1001/jama.1959.73000250001012
Abstract

There is a perpetual endeavor on the part of the clinician and the pharmaceutical houses to find a drug or combination of drugs that will effectively combat the annoying symptoms of nausea and vomiting. The phenothiazine group of drugs has been received with a good deal of enthusiasm for the management of hyperemesis resulting from a wide variety of causes, and no one specialty has been alone in reporting findings after the clinical investigation of these drugs.

Perphenazine is one of the newer drugs falling into the phenothiazine group and has been demonstrated to be 16 to 48 times as effective as chorpromazine (Thorazine) against drug-induced vomiting1; its greater effectiveness increases in proportion with the dose of the emetic stimulus. It is, furthermore, a versatile antiemetic and has been reported to be effective against a variety of drugs1 in the prevention and management of nausea and vomiting after

×